Colorado

Dec 17, 2013 1:04 PM

Frightening New Drug on the Market

Doctors are issuing a warning about a dangerous new drug on the market.
It's call "krokodil", and doctors in southern Colorado say it can cause serious health issues.

For those to use krokodil, the damage it causes to the body is disturbing.
It originated out of Russia as a cheaper version of herion, but is really a form of codine mixed with anything ranging from cleaning fluid to gasoline. many times the drug will literally eat away the flesh at the injection sight. While we havent seen any cases in Colorado Springs yet, doctors are prepared and highly warn against the drug.

"What happens is it can cause phlebitis which can cause inflammation of the vessles that its injected into because it's so caustic, and mixed with so many different chemicals, and then it can cause gangrene which is a bacterial infection and secondary infects and chronically it starts to make the skin scale and dry and crack over the site of the inject and you look like a crocodile." says E.R. doctor David Steinbruner.

While doctors at Memorial say they are equipped to handle the drug, they say in most cases you will likely lose the limb or a portion of your body where the drug was injected. They say it can be a common cheaper substitute for heroine, but because it can be sold so cheaply, it is easier to access by anyone.

 

»Comments

Most Popular

Top Videos

1 2 3 4